Time Zone Re-dosing
Nov 27, 2004
Hi...I'm currently on Once-daily sustiva & Truvada on New York time and will be travelling to Hawaii this December. My Dr. prefers I don't completely adjust my med schedule to the new time zone, but I wondered if Pill-splitting the sustiva and taking half every 12 hours to lessen it's initial dizziness is a possibility, since I will have to take meds at 6pm over there. Then I could just take the 2nd half at 6am.
Response from Dr. Lee
Generally it is not a good idea to split doses. There have been few studies, but some have suggested it is ok to split the Sustiva dose to try to reduce side effects. (Although most found the split did not really reduce the side effects.)
It is easiest to stay on your home schedule. I recommend that travelers take two watches and keep one on home time with a beeper to let you know it's time for a dose. But, if you have troublesome side effects, you may want to switch dosing times.
You have not indicated how long you plan to be away. If it is for more than just a few days, you may want to talk to your doc about adjusting your schedule a bit. Moving the doses closer not further from your current dose time is the best option because you can jump by a couple of hours, but going West makes that a bit tough. A safe dosing change would be moving the time out by not more than 1 hour each day and working it out so that in a few days time your dosing falls 5 hours later. This may be a little disruptive to your pre-trip schedule.
For example, New York is five hours earlier than Hawaii. :
New York Mon 11:00 PM dosing = Hawaii 6:00 PM
Tues 12:00 midnight dosing
Weds 1:00 AM dosing
Thurs 2:00 AM dosing
Fri 3:00 AM dosing
New York Sat 4:00 AM dosing = Hawaii 11:00 PM
Coming back East is easier because you take the doses earlier rather than later, and thus it is safer to change faster.
Return dosing 11:00 PM Hawaii = 4:00 AM New York. Rather than wait until 4:00 AM, it is ok to take the dose at 11:00 PM New York time (6 PM in Hawaii) while coming back and simply resume the 11:00 PM dosing.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Sore On Mouth A Symptom Of Ars?
- Diarrhea After Kissing Cold Sore Worried I Have HIV
- Diarrhea After Licking Genital Worried I Have HIV
- Night Sweats After Mutual Masturbation Sign Of HIV AIDS
- Oral Ulcers After Having Sex During Period Sign Of HIV AIDS
- Painful Red Spots After Getting A Tattoo Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.